MAUDE Adverse Event Report: STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED

STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Model Number HAR36R
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a hysterectomy with a reprocessed harmonic scalpels/shears and the device was not coagulating correctly.The surgeon felt like the device was not performing as intended regarding hemostasis.Another like device was used to complete the procedure.There was no damage observed on the device.Surgery was not delayed due to the event.There was no patient consequence.The patient did not require extended hospitalization because of the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
It was reported that a patient underwent a hysterectomy with a reprocessed harmonic scalpels/shears and the device was not coagulating correctly.We could not confirm the reported issue because the product said to be involved was not received for evaluation.As the device was not returned for evaluation the visual and functional inspections could not be performed.A manufacturing record evaluation was conducted for the finished device lot 2146142 and internal actions were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation on 21-dec-2021.Section d9 of this report was updated.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a hysterectomy with a reprocessed harmonic scalpels/shears and the device was not coagulating correctly.The device was returned sealed inside a biohazard bag along with the tray form's primary label.None of the remaining original packaging was returned.A visual inspection of the device was conducted.There was no observed structural damage to the housing or shaft of either device.The buttons appear to work normally.There were observed biological contaminants embedded within the grooves of the tissue pad and on the metal rod; the device appears to have had exposure and possible patient contact within the operative field.The tissue pad appears in proper position, whole and intact.The device was wiped clean for attachment and functional testing on the generator.The device was attached to an ethicon harmonic hp054 hand piece and was secured with a torque wrench.It was plugged into an ethicon gen11 generator.The generator noted it was identifying the device, and then displayed the message "system ready." the device was functional when the max or min hand activation buttons were pressed.The device was also tested with the jaws closed and activated on a damp tissue and a rubber band (simulating tissue) at both power modes with acceptable results; the sealing indicators could be heard.Both test items were smoothly cut.There was no indication of failure to function or seal.The reported issue is not confirmed.However, as the device was removed from its packaging and was handled within or outside the operative field, no conclusion as to the cause for the reported issue is determined.The device history record for lot 2146142 was reviewed and the device (id (b)(6)) was noted to have passed all visual and functional criteria prior to being shipped to the customer.A manufacturing record e had been conducted and there were no identified nonconformances.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC SCALPELS/SHEARS
Common Device Name
ELECTROSURG, CUT/COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12962362
Report Number2134070-2021-00028
Device Sequence Number5410208
Product Code NUJ
UDI-Device Identifier10888551045117
UDI-Public10888551045117
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K161086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model NumberHAR36R
Device Catalogue NumberHAR36R
Device Lot Number2146142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/15/2021
12/21/2021
01/14/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date12/20/2021
01/13/2022
01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown